An unusual case of human intravenous immunoglobulin induced erythema multiforme in a child

Research output: Contribution to journalArticle

Abstract

Human intravenous immunoglobulin (IVIG) is used for diverse conditions is a relatively safe drug with fewer adverse effects. Here, we report a rare case of IVIG-induced erythema multiforme in a four-year-old female child. The child tolerated the initial doses of IVIG well; however, following the fifth dose, she developed multiple erythematous rash over the trunk, upper and lower limbs associated with itching. She was diagnosed to have IVIG-induced erythema multiforme and treated symptomatically and recovered completely within a week. There is limited literature available related to IVIG-induced erythema multiforme; hence we decided to report this case.

Original languageEnglish
Pages (from-to)2087-2089
Number of pages3
JournalBiomedical and Pharmacology Journal
Volume12
Issue number4
DOIs
Publication statusPublished - 01-01-2019

Fingerprint

Erythema Multiforme
Intravenous Immunoglobulins
Pruritus
Exanthema
Lower Extremity
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Pharmacology

Cite this

@article{a8143d9e342e444fb864c9c4c4fcdd5a,
title = "An unusual case of human intravenous immunoglobulin induced erythema multiforme in a child",
abstract = "Human intravenous immunoglobulin (IVIG) is used for diverse conditions is a relatively safe drug with fewer adverse effects. Here, we report a rare case of IVIG-induced erythema multiforme in a four-year-old female child. The child tolerated the initial doses of IVIG well; however, following the fifth dose, she developed multiple erythematous rash over the trunk, upper and lower limbs associated with itching. She was diagnosed to have IVIG-induced erythema multiforme and treated symptomatically and recovered completely within a week. There is limited literature available related to IVIG-induced erythema multiforme; hence we decided to report this case.",
author = "Bhat, {Kamalakshi G.} and Amrita Parida and Ashwin Kamath and Rao, {Rashmi R.}",
year = "2019",
month = "1",
day = "1",
doi = "10.13005/bpj/1843",
language = "English",
volume = "12",
pages = "2087--2089",
journal = "Biomedical and Pharmacology Journal",
issn = "0974-6242",
publisher = "Oriental Scientific Publishing Company",
number = "4",

}

An unusual case of human intravenous immunoglobulin induced erythema multiforme in a child. / Bhat, Kamalakshi G.; Parida, Amrita; Kamath, Ashwin; Rao, Rashmi R.

In: Biomedical and Pharmacology Journal, Vol. 12, No. 4, 01.01.2019, p. 2087-2089.

Research output: Contribution to journalArticle

TY - JOUR

T1 - An unusual case of human intravenous immunoglobulin induced erythema multiforme in a child

AU - Bhat, Kamalakshi G.

AU - Parida, Amrita

AU - Kamath, Ashwin

AU - Rao, Rashmi R.

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Human intravenous immunoglobulin (IVIG) is used for diverse conditions is a relatively safe drug with fewer adverse effects. Here, we report a rare case of IVIG-induced erythema multiforme in a four-year-old female child. The child tolerated the initial doses of IVIG well; however, following the fifth dose, she developed multiple erythematous rash over the trunk, upper and lower limbs associated with itching. She was diagnosed to have IVIG-induced erythema multiforme and treated symptomatically and recovered completely within a week. There is limited literature available related to IVIG-induced erythema multiforme; hence we decided to report this case.

AB - Human intravenous immunoglobulin (IVIG) is used for diverse conditions is a relatively safe drug with fewer adverse effects. Here, we report a rare case of IVIG-induced erythema multiforme in a four-year-old female child. The child tolerated the initial doses of IVIG well; however, following the fifth dose, she developed multiple erythematous rash over the trunk, upper and lower limbs associated with itching. She was diagnosed to have IVIG-induced erythema multiforme and treated symptomatically and recovered completely within a week. There is limited literature available related to IVIG-induced erythema multiforme; hence we decided to report this case.

UR - http://www.scopus.com/inward/record.url?scp=85077917423&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85077917423&partnerID=8YFLogxK

U2 - 10.13005/bpj/1843

DO - 10.13005/bpj/1843

M3 - Article

AN - SCOPUS:85077917423

VL - 12

SP - 2087

EP - 2089

JO - Biomedical and Pharmacology Journal

JF - Biomedical and Pharmacology Journal

SN - 0974-6242

IS - 4

ER -